It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board

  • Epidural shot

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-11-2005, 02:04 PM   #1
    okck
    Junior Member
    (female)
     
    okck's Avatar
     
    Join Date: Nov 2005
    Posts: 20
    okck HB User
    Epidural shot

    I hope someone here can help me with a question. My sister just had her first epidural shot last week. She is going back in a few days for her second one.
    She has been dealing with pain for years. The last few months have been the worst. The MRI told the doctor that the fluid from the discs is gone, that is the reason for the pain. The first shot has definately helped. She was able to walk around for the first time in weeks. The problem is she says she feels that her legs feel like they can't hold her up. They are weak and wobbling. MY question is, could this be from being in bed for three weeks or is this a side effect of the shot? If anyone knows I would really appreciate it. Thanks.

     
    Sponsors Lightbulb
       
    Old 12-11-2005, 02:25 PM   #2
    beachgirl01
    Senior Veteran
    (female)
     
    beachgirl01's Avatar
     
    Join Date: May 2004
    Posts: 819
    beachgirl01 HB User
    Re: Epidural shot

    Hi there,
    I'm glad to hear that she is now getting some relief. I'm pretty sure the problem with her legs is probably just weakness. If she was in bed for 3 weeks that is not an unusual "side effect". I think if there was a problem from the shot the pain would be more of a tingling feeling and numbness. Absolutely get her to mention this to her doctor before they do the next shot just in case. But my best advice is to get her to do some leg excercises consistently so that she can build some of her muscle back up. You can go online and you'll find a bunch, there's also a bunch for the back, they definitly help. Take care. Kristy.

     
    Old 12-11-2005, 03:28 PM   #3
    Quietcook
    Inactive
    (female)
     
    Join Date: Dec 2004
    Posts: 1,291
    Quietcook HB UserQuietcook HB User
    Re: Epidural shot

    [QUOTE=okck]I hope someone here can help me with a question. My sister just had her first epidural shot last week. She is going back in a few days for her second one.
    She has been dealing with pain for years. The last few months have been the worst. The MRI told the doctor that the fluid from the discs is gone, that is the reason for the pain. The first shot has definately helped. She was able to walk around for the first time in weeks. The problem is she says she feels that her legs feel like they can't hold her up. They are weak and wobbling. MY question is, could this be from being in bed for three weeks or is this a side effect of the shot? If anyone knows I would really appreciate it. Thanks.[/QUOTE]


    I cannot imagine having another epidural shot so soon, as you should not have more than 3 such injections in a 12 month period. Certainly, in any of the steroid type injections I've had in any part of my body, they were never given that close together. These steroids are very bad on our bones, not only making them more brittle, but also causing other problems. Steroids can be wonder drugs for certain type problems, such as breathing and reducing swelling, but if over used, the patient suffers long term. For instance, I had to be on high doses of steroids in order to breathe, with chronic asthma and other medical problems. Even though those doses were less than what an epidural injection would deliver at one time, the fact of having to use them plus have injections with things like tennis elbow, etc had an extremely negative impact on my spine and rest of my bones. So, when I stumbled 30 years ago after having had 2 steroid injections in my arm (way before becoming asthmatic), the bones shattered into many pieces so that I lost the elbow and other bones had to be wired and fused to save the arm.

    It is unfortunate for us that not all PMs, ortho's and neuro's bother to alert their patients to the negative impact, and certainly not to the limits that should be observed. The patient needs to know as so many areas of medicine are so specialized we must see multiple doctors, and we are the only one's who can accurately keep track of that count.

    Hope your sister does get relief.

     
    Old 12-12-2005, 07:27 AM   #4
    AS300
    Member
     
    AS300's Avatar
     
    Join Date: Jul 2004
    Posts: 69
    AS300 HB User
    Re: Epidural shot

    Just wanted to add a couple of points. I had my first ESI about a month and a half ago, and will be getting another in a couple of weeks. I don't know about all PM's, but mine indicated that the second shot 'builds' upon the first...and his suggestion is that you get two within a relatively short period of time...I think he suggested waiting at least 2 weeks, and due to circumstances, I will end up doing it about 2 months after the first. I am not saying this to contradict Quietcook, just to let you guys know what my doc had said. The only reason I am going for the second is because of what he said AND the fact that the first shot did help reduce the pain 30-40%...so i'm hoping that with the second, I'll get even more relief... If I was back to the same level of pain in 6 months or a year, I doubt I would do the shots again, since I do know the adverse effects, and chances are, a second round of shots in a year wouldn't last if the first round didn't. However, my hope is that I get some long term relief from these, and not have to worry about surgery for a number of years.

    Also, with regard to the weakness, I did notice a certain amount of fatigue for a day or two after the shot...not sure if that is a normal side effect, but for your sister, it could have been a combination of that and some muscle atrophy from being in bed for 3 weeks. I'd suggest trying to get back to some physical activity...might have to take it slow and do some gentle strengthening exercises for a little while...maybe PT would help?

     
    Old 12-12-2005, 08:02 AM   #5
    jeanlyon
    Senior Member
    (female)
     
    jeanlyon's Avatar
     
    Join Date: Dec 2005
    Location: Modbury, Devon, England
    Posts: 122
    jeanlyon HB User
    Re: Epidural shot

    I had weakness in my legs after being in hospital for one night and having microdiscectomy, so after being in bed for 3 weeks, I'm sure you are very weak indeed.

     
    Old 12-19-2005, 05:22 AM   #6
    rabbitbunnies
    Junior Member
     
    rabbitbunnies's Avatar
     
    Join Date: Mar 2004
    Posts: 48
    rabbitbunnies HB User
    Re: Epidural shot

    [QUOTE=okck]I hope someone here can help me with a question. My sister just had her first epidural shot last week. She is going back in a few days for her second one.
    She has been dealing with pain for years. The last few months have been the worst. The MRI told the doctor that the fluid from the discs is gone, that is the reason for the pain. The first shot has definately helped. She was able to walk around for the first time in weeks. The problem is she says she feels that her legs feel like they can't hold her up. They are weak and wobbling. MY question is, could this be from being in bed for three weeks or is this a side effect of the shot? If anyone knows I would really appreciate it. Thanks.[/QUOTE]
    Yes this could be from the injection . does she knows if she had and injection block or what kind of injection because I had done seral of them in the past

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Epidural steroid injections KellyCz Back Problems 8 05-05-2010 05:27 PM
    Had epidural shot Katirina Pain Management 2 07-23-2007 12:57 PM
    Epidural First Shot Pls Advice..? Disc Back Problems 21 11-27-2005 12:34 PM
    Epidural or MicroDiscectomy.....? kmall Back Problems 15 06-03-2005 04:36 PM
    Epidural using fluoroscopy avglenn Back Problems 12 12-23-2004 10:13 AM
    Epidural question Falynsmommy Pregnancy 16 04-06-2004 02:08 PM
    2nd epidural gone bad. freshwaterjim Back Problems 1 03-01-2004 06:10 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is Off
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:03 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!